How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.tiwari Your Own Question
Dr.tiwari, Doctor
Category: Medical
Satisfied Customers: 5256
Experience:  M.D.
Type Your Medical Question Here...
Dr.tiwari is online now
A new question is answered every 9 seconds

I have tingling and numbness in my left ear. Lately I am getting

Resolved Question:

I have tingling and numbness in my left ear. Lately I am getting sharp pains. I went to a neurologist who said he had no idea what would cause this, that it had nothing to do with nerves being pinched, etc; I went to a TMJ specialist who said he wasn't sure if the TMJ was causing this. I asked my doctor's if this could be a side effect of any of the medications I have been taking. They said no, but I decided to stop taking all my medications to find out for myself. I was taking HCTZ, Cymbalta, Naproxin and Loretidine. I have arthritis in my neck, and that's all I have been told about my arthritis. I have the same tingling and numbness (carpal tunnel) in both my hands. What is making my left ear like this?
Submitted: 6 years ago.
Category: Medical
Expert:  Dr.tiwari replied 6 years ago.
Will you please answer some questions-
1.Since when it is there?
2.Is there any aggravating or relieving factors?
3.Doe it aggravates with neck movement or sudden turning to side?
4.Is there any chronic disease like diabetes or high blood pressure?
5.Any other symptoms?
Please reply.
Customer: replied 6 years ago.
1. I have been having this feeling in my ear for about 6 months
2. Yes. I have found that I can place something (like the end of a marking pen) a short way inside my ear and press forward and that stops the feeling until it goes away...especially when I am driving.
3. I haven't noticed any aggrivation by the neck movement.
4.Just about 4 months ago I was prescribed the HCTZ for high blood pressure
5.I have a lot of pain all over, like fibromyalgia. The Cymbalta seemed to help. But, now I haven't been taking it, so I have pain from my ear to my neck and arms, and all down my back. It hurts to walk and I get out of breath going fast or up a hill. I weigh 220 and I am 5'4"
Expert:  Dr.tiwari replied 6 years ago.
It looks from your description that you are suffering from the high blood pressure & most probably your doctor has prescribed you anti hypertensive drug HCTZ for that.Although HCTZ & in some cases the cymbalata may cause feeling of paresthesia which can be felt as tingling or numbness sensation.But with high blood pressure i will not advice you to leave anti hypertensive medicines without consultation from from your doctor.Also high blood pressure may itself lead to such abnormal sensation in a particular area due to transient decrease in blood supply to the area of brain which is supplying that part of body.This can be best evaluated by MRA(magnetic resonance angiography).

Hope all this will be helpful.

If you are satisfied with my answer then please PRESS GREEN ACCEPT.
Dr.tiwari and 7 other Medical Specialists are ready to help you

Related Medical Questions